Citation: I-Know-Better-Now. "She'll Take Over if You're Not Careful: An Experience with Hydrocodone (exp81690)". Erowid.org. Dec 1, 2016. erowid.org/exp/81690
I write this in hopes that I’ll be able to help another out so they DON’T go down the same road I did and go through the same turmoil I went through. I also thought, “ I’m not worried…nothing’s going to happen, I can control myself “. The addiction to Hydrocodone ( Vicodin, Norco, Lortab, Roxicodone, etc…) is one I just can’t control. So here we go on my story with Lady Vicodin and the problems she causes.
I’m going to try and describe the feelings, and then I’ll let you know the consequences. As in the beginning, I was taking the normal 1 pill, then a week later, needing 2 for the same effects, and then more, and then MORE ! Before I knew it, I was up to 100mg of Hydrocodone A DAY !!! I use to make sure I had enough to last me for my “ morning high “ and then my “ afternoon high “ because It made my life and days working that much more better.
I’d make sure I had enough to last me to get through my work day, and when I was going to school, enough to make it through my class too. It was sad because at one point my life was starting to be engulfed in the thought of “ when am I getting more Vic’s ? Am I going to have enough to last me ? I need to get more…”
“ when am I getting more Vic’s ? Am I going to have enough to last me ? I need to get more…”
I wasn’t doing Vicodin, it was doing ME ! and even though I could get away with it since It didn’t make me dizzy, just feeling great, there was nothing to hold me back.
I was enjoying the “ high “ I got from it, I didn’t even think about the consequences, nor the money I would spend on them. I was spending $6 for each 10mg/325 Norco I could get my hot little hands on. At $6 each, and needing 10 pills ( 100 mg of Hydrocodone ) EACH TIME I wanted to get high, it was costing $60 A DAY !!! I would get the 5mg/500 Vicodins and would have to take 20 of those nasty little suckers to get that “ HIGH “ I was longing for. I even had it down to a science of how “ minimal “ I could take to get high, so I could “ ration “ my pills to make them last more than a day. And even though I was now only getting high once a day, I still HAD to make sure I had pills for the next day, or until I could score some more.
And there’s more to it than just the money I’m spending on the vicodin, it’s the “ GAS “ I’d spend driving all over town, and sometimes to 2 people so I’d have enough to get high with. Who knows the amount of unnecessary petrol I used just to score vic’s. I wouldn’t eat in upwards of 8-10 hours ( minimum of 4 hours ) so that my stomach wouldn’t have anything in it, hence, better, stronger high. It was just sad, and even sadder when I think about it now. I shed all of this down for just shy of 1 ½ years ! My LIVER hates me right now, I’m sure.
Most of this started when I had tore my A.C.L ( anterior crucial ligament ) and Meniscus muscle in my right knee after attempting a hard flip off of a 7 stair while skateboarding. I had a friend get me some of these little white demons to help me out while I was waiting to get surgery. After getting a date for surgery, they had hooked me up as well with a mix of vicodin and percocet for the pre and post-surgery. Of course, I had been taking them so long prior to this, I had convinced myself I still needed them when I in fact, didn’t. Turns out it screws with my delicate brain chemistry and now “ Lady Vicodin “ has made a spot in my brain saying “ C’mon, do me. Just one more time, it won’t hurt…”
My rock bottom to this drug came in the form of all my hook-ups running out, or being able to get like 2, which for me and my tolerance, won’t cut it. Even though I KNEW 2 wouldn’t do anything, I’d still acquire and take em, then…looking for more. Pathetic ! After doing such high doses of vicodin and then suddenly not being able to get more, can you guess what happened friends ?? You guessed it…WITHDRAWALS THAT ARE TERRIBLE, I REPEAT, ABSOLUTELY TERRIBLE !!!
Here’s the withdrawal timeline as I remember it ( not easy to forget ! ) :
*Note – times are based on since last dose/time last USED drug, say 7pm approx.
10-14 Hrs approx – Starting to feel like I’m not feeling so good. Getting kind of sweaty for no reason. Thinking about finding more vicodin, but can’t. feeling a lot of anxiety.
14-16 Hrs approx – Feels like I have the flu, only I don’t really have the symtoms of it, except for my body feels like absolute sh*t ! I have diarrhea and a runny nose from no where.
16-18 Hrs approx – Oh man this feels like hell ! My body is achey, I’m shaking, I’m sweaty off and on, and I just feel really, really, really bad. I try to lie down but feel really restless, anxious, can’t keep my legs from moving, and can’t get relaxed at all.
18-24 Hrs approx – This is where it gets REALLY bad for me. I know I have to be at work 6a, so up at 5a, and I’m desperately trying to get some sleep. My legs keep moving, and when I close my eyes I get this horrible feeling, which I can’t even describe, and I start shaking and I have to open my eyes to get it to stop. I try and try and try to sleep, or even get relaxed is a plus, but it just won’t happen. I shuffle from the bed to the floor, getting into a “ on my knees balled up position “ to try and make it stop, but that won’t make it stop either. I found myself up until about 3-4a until I fell asleep from pure exhaustion, then had to go to work. The day ahead of of me doing landscaping all day was HELL in its own.
24-36 Hrs approx – After just a horrible day at work, I came home dead tired, yet unable to sleep still. Relaxing was also an no go. And when I tried to go to to bed at about 9p the next day, the withdrawal symptoms continued. I was up for about 36 hrs, as I don’t count that half-assed hour of sleep I “ think “ I got. By day 3, 72 hrs into it I was back to normal and felt WAY better. I later found out that the withdrawal symtoms, depending on how long and how much someone was doing, it could go up to a WEEK ! Lemme say this, HELL NO ! I couldn’t stand dealing with that for 7 days, I would break down completely and probably commit suicide from the withdrawal syptoms. It was truly an eye opening experience and a road I won’t go down again !
I was fortunate to see where things were headed in the early stages and quit that shit. I still have urges, but I got to take it one day at a time. And from one person to another, I REALLY don’t want you to experience what I went through, and even though I don’t know you, I took the time to tell you how it was for me, in hopes that YOU won’t make that mistake.
Maybe you’re a new user just starting to use them and are upgrading from 1 to 2 now, but If I can deter you from going deep like I did, then taking the 2-4 hours to write this was worth it 100%. There are still people who care for other people, and I consider myself one of them.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.